MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nonhealth care professional reported that during the intraocular lens (iol) implantation surgery, the haptic of the lens malfunctioned when the surgeon started to deploy the lens and the physician immediately stopped to advance the lens and a replacement lens was used to complete the surgery.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and straight leading haptic was observed.The device was received loose in the product carton.Solution is dried in the device.The lock-out assembly has been removed.The plunger and the lens have been advanced just past the mid-nozzle area.The plunger position is acceptable.The trailing haptic is folded onto the optic.The leading haptic is extended straight.Photo provided shows 2 preloaded devices.The first device has been activated.The plunger appears to be advanced to mid nozzle.The intra ocular lens (iol) appears to be advanced between mid-nozzle and the nozzle tip.The leading haptic appears to be extended straight and is exiting the nozzle tip.The second device has also been activated.The plunger and iol appear to be advanced into mid nozzle.The leading haptic appears to be extended straight.The plunger, lens and haptic positions are acceptable.The presentation of straight-leading haptics is addressed in the product instructions for use (ifu), where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: ¿use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.¿use of the delivery system at operating room temperatures outside of the recommended range of 18 degree c (64 degree f) to 23 degree c (73 degree f).Ovd should be allowed to come to operating room temperature over a 20-minute timeframe prior to use.Any of the above factors alone, or in combination, may lead to an event such as reported.Based on the results from the manufacturing batch record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24976596
Report Number9612169-2026-00933
Device Sequence Number13172227
Product Code HQL
UDI-Device Identifier00380652393720
UDI-Public(01)00380652393720(17)280705(11)250707(10)26068040
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26068040
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC VISCOSURGICAL DEVICE.
Patient SexUnknown